Arizona, 2011Wildfire in Arizona, May 6 to 12, 2011
May 6 to 12, 2011 · NWS FGZ · 1 event in 1 county or zone
The Locust Fire burned 364 acres on a steep hillside hillside just west of the community of White River.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Locust Fire burned 364 acres on a steep hillside hillside just west of the community of White River.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at May 6, 9:25 AM MST, 2 hours 20 minutes earlier.
Area forecast discussion, May 6, 9:25 AM MST, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
925 AM MST THU MAY 6 2011
.SYNOPSIS...EXPECT WARM CONDITIONS UNDER MOSTLY CLEAR SKIES THROUGH
SATURDAY AS HIGH PRESSURE REMAINS OVER THE SOUTHWEST. BY LATE IN THE
WEEKEND AND EARLY NEXT WEEK...LOW PRESSURE MOVING INTO THE NORTHERN
GREAT BASIN WILL PRODUCE STRONG SOUTHWEST WINDS...AND MUCH COOLER
TEMPERATURES. THERE WILL BE A CHANCE OF SHOWERS MONDAY AND TUESDAY
AS THE LOW PRESSURE SYSTEM MOVES ACROSS NORTHERN ARIZONA.
&&
.DISCUSSION...HIGHER THAN NORMAL HGHTS UNDER A ZONAL RIDGE PATTERN
WILL BRING WARM AND MAINLY SUNNY CONDITIONS TO THE AREA TODAY AND
SATURDAY. A LARGE AND COLD LOW PRESSURE SYSTEM WILL BREAK DOWN THIS
PATTERN LATE IN THE WEEKEND AND EARLY NEXT WEEK...BRINGING VERY
WINDY AND COLDER CONDITIONS. WINDS WILL INCREASE AHEAD OF THIS
PATTERN CHANGE AS EARLY AS TOMORROW...BUT WILL REALLY INCREASE
SUNDAY AND MONDAY. WIND HEADLINES...AND POSSIBLY FIRE WEATHER
HEADLINES...WILL PROBABLY BE NEEDED AFTER TOMORROW. CURRENT GRIDS
AND TEXT PRODUCTS...INCLUDING AN HWO...COVER THIS SCENARIO WELL AND
NO UPDATES ARE NEEDED.
&&
.AVIATION...FOR THE 18Z PACKAGE...EXPECT VFR CONDITIONS THROUGH THE
FORECAST PERIOD. OCCASIONAL WIND GUSTS TO 25 KTS MAY OCCUR OVER THE
HIGHER TERRAIN THIS AFTERNOON...WITH LIGHT WINDS OVERNIGHT. AVIATION
DISCUSSION NOT UPDATED FOR AMENDMENTS.
&&
.FIRE WEATHER...WINDS WILL INCREASE EACH AFTERNOON AS A TROUGH
APPROACHES NORTHERN ARIZONA. RELATIVE HUMIDITIES WILL REMAIN
VERY...VERY LOW. HAINES INDICES WILL GRADUALLY DECREASE.
SUNDAY THROUGH TUESDAY...ON SUNDAY...PAIRED WITH LOW RELATIVE
HUMIDITIES...HIGHER WINDS MAY PRODUCE ISOLATED AREAS OF CRITICAL
FIRE WEATHER CONDITIONS OVER NORTHEAST AND EAST CENTRAL ARIZONA.
HIGHEST WIND SPEEDS OF THE FORECAST PERIOD WILL OCCUR ON MONDAY WITH
SOUTHWEST WINDS GUSTING TO OVER 40 MPH IN SOME LOCATIONS. WINDS
SHOULD DROP OFF NICELY ON TUESDAY THOUGH CONDITIONS WILL REMAIN DRY.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC..................PETERSON
AVIATION/FIRE WX........BAK/HOWARD
FOR NORTHERN ARIZONA WEATHER INFORMATION
VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, May 6, 4:21 AM MST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
421 AM MST FRI MAY 6 2011
AZZ004>018-037>040-070700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
421 AM MST FRI MAY 6 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN
GILA...NAVAJO...AND YAVAPAI COUNTIES.
.DAY ONE...TODAY AND TONIGHT
NO WEATHER HAZARDS ARE EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SUNDAY THROUGH MONDAY...A PACIFIC LOW PRESSURE SYSTEM WILL BRING
STRONG SOUTHWEST WINDS. THESE WINDS MAY EXCEED WIND ADVISORY
THRESHOLDS DURING THIS TIME PERIOD. DRY AIR COMBINED WITH STRONG
WINDS MAY LEAD TO CRITICAL FIRE WEATHER THRESHOLDS BEING EXCEEDED
AS WELL.
Wildfire, White Mountains
- When
- May 6, 11:45 AM MST to May 12, 6:00 PM MST
- Where
- White Mountains forecast zone
- Reported by
- NWS Employee
- Coordinates
- 35.398, -109.905 (the zone’s center; the record gives no point)
The Locust fire was reported at 1145 AM on the west side of the Community of White River. The fire was human caused. The main impact of the fire was the removal of vegetation and ground cover on the steep hillside above 137 homes. This would lead to flooding issues during the 2011 rainy season and beyond.
- Wildfire
- A fire burning in wildland vegetation, with its acreage and damage where known.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding in Louisiana, May 6 to 31, 2011$25 million · 4 events
- Wildfire in Texas, May 6 to 11, 2011$20,000 · 2 events
- Flood in Arkansas, May 6 to 9, 2011$15,000 · 1 event
- Flash Flooding and Heavy Rain in Hawaii, May 6 to 10, 20119 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 6, 20118 events
- Hail and Heavy Rain in Florida, May 6, 20111 in hail · 2 events
- Damaging Wind in New Mexico, May 6, 2011$3,000 · 65 kt wind · 1 event
- Marine Thunderstorm Wind in Lake Huron, May 6, 20111 event
- Hail in Texas, May 6, 20110.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 318851.